Alert archive / New Jersey / Areal Flood Warnings in 2025
Areal Flood Warning 29, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Jul 1, 2025, 8:57 PM EDT for Monmouth County, Ocean County, New Jersey. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2025, 8:57 PM EDT (00:57 UTC)
- Expired
- Jul 2, 2025, 1:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Monmouth County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 35 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted.
898
WGUS41 KPHI 020057
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
857 PM EDT Tue Jul 1 2025
NJC025-029-020500-
/O.NEW.KPHI.FA.W.0029.250702T0057Z-250702T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monmouth NJ-Ocean NJ-
857 PM EDT Tue Jul 1 2025
...FLOOD WARNING IN EFFECT UNTIL 1 AM EDT WEDNESDAY...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...Portions of central and southern New Jersey, including the
following counties, in central New Jersey, Monmouth. In southern
New Jersey, Ocean.
* WHEN...Until 100 AM EDT.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring. Numerous roads
remain closed due to flooding.
* ADDITIONAL DETAILS...
- At 857 PM EDT, trained weather spotters reported heavy rain
in the warned area due to thunderstorms. Flooding is already
occurring. Between 2.5 and 3.5 inches of rain have fallen.
- Additional rainfall amounts up to 0.5 inches are possible in
the warned area.
- Some locations that may experience flooding include...
Toms River, Asbury Park, Lakewood, Jackson, Howell, Tinton
Falls, Manasquan, Point Pleasant Beach, Farmingdale, Ramtown,
Allenwood and Freewood Acres.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most
flood deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4020 7425 4021 7417 4023 7406 4023 7401
4023 7399 4022 7397 4020 7396 4019 7396
4017 7397 4012 7399 4010 7401 4009 7403
4006 7415 4005 7426 4007 7433 4013 7434
4019 7428
$$
Hoeflich1 follow-up statement
189
WGUS81 KPHI 020451
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
1251 AM EDT Wed Jul 2 2025
NJC025-029-020501-
/O.EXP.KPHI.FA.W.0029.000000T0000Z-250702T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monmouth NJ-Ocean NJ-
1251 AM EDT Wed Jul 2 2025
...FLOOD WARNING WILL EXPIRE AT 1 AM EDT EARLY THIS MORNING...
The Flood Warning will expire at 1 AM EDT early this morning for
Southeastern Monmouth and Northeastern Ocean Counties.
The heavy rain has ended and flood waters have receded. Flooding is
no longer expected to pose a threat. Please continue to heed any
remaining road closures.
&&
LAT...LON 4020 7425 4021 7417 4023 7406 4023 7401
4023 7399 4022 7397 4020 7396 4019 7396
4017 7397 4012 7399 4010 7401 4009 7403
4006 7415 4005 7426 4007 7433 4013 7434
4019 7428
$$
AKLWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jul 1, 8:52 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 1, 8:52 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
852 PM EDT Tue Jul 1 2025
.SYNOPSIS...
A cold front will move through the region Tuesday night into
Wednesday. High pressure builds closer to the area later
Wednesday into Thursday before settling over our area on Friday
and into the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
As of 845 PM, the Severe Thunderstorm Watch has been extended to
10 PM for a few of our MD and DE counties to Cape May County in
NJ (and adjacent marine areas). It was dropped for areas farther
north that were still in it.
A Flood Watch remains in effect for locations near and along the
I-95 corridor and southeast Pennsylvania until 2AM EDT.
The main threat for lingering severe thunderstorms for a little
longer is across parts of our Delmarva areas. This is where an
organized cluster of storms is moving through. Damaging
straight-line winds remain the main threat with these storms,
where a DCAPE gradient remains. Farther north, the environment
has been worked over enough and therefore mostly just showers
remain although some thunder continues in far southeastern NJ.
The flash flooding risk has mostly decreased however given some
flooding occurring still will keep the Flood Watch up for now.
Some showers will continue overnight with some thunder. Lows
will be in the upper 60s to low 70s.
Latest guidance suggests this frontal boundary will slow down
and possibly become quasi-stationary across southern New Jersey
and the southern Delmarva come daybreak Wednesday. As a result,
additional showers and thunderstorms may develop across this
corridor through Wednesday morning before gradually shifting
offshore throughout the day. PWAT values in this narrow corridor
will still be near 2 inches, suggesting heavy downpours will
still be possible for at least the first half of the day. Skies
will be overcast to mostly cloudy to start the day with gradual
clearing in the afternoon from west to east. High temperatures
will be in the 80s, with some areas that see sunshine in the
afternoon further north and west likely seeing the warmest
temperatures in the mid to upper 80s.
Widespread rainfall amounts once this is all said and done look
to be at least around 0.75 to 2.5 inches of rainfall, with
locally heavier amounts very possible.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Dry and quiet weather follows for Wednesday night as high
pressure builds in to our south and west. Lows in the 60s.
While high pressure will be increasingly in control on Thursday,
a weak cold front looks to sink southward during the afternoon
and evening on Thursday. This cold front looks to set off some
showers and maybe an isolated thunderstorm for areas near and NW
of I-78. High temperatures will be in the mid to upper 80s.
Nighttime lows will be in the 60s.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
A lingering upper level trough looks to become reinforced as it
remains across much of the Northeast through the end of the
work week before moving offshore over the weekend. At the
surface, a high pressure system settles over our area on Friday
and Saturday and moving offshore on Sunday, keeping the region
mostly dry.
Daytime temperatures in the 80s for most Friday and Saturday,
with temperatures look to warm closer to 90 on Sunday. Dew
points are forecast to be in the low to mid 60s before
increasing to around 70 on Sunday. Overall, the most pleasant
day does look to be Friday which should make for a nice forecast
for the 4th of July.
Next week looks to begin hot and humid for next Monday and
Tuesday but there will be chances for late day showers/storms
as the next cold front approaches.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...Visibility restrictions will remain possible in
showers and storms this evening hours for all terminals.
Lingering showers could continue through 10-12Z, with thunder
not entirely out of the question. An MVFR stratus deck could set
in for the I-95 terminals, KMIV, and KACY 03-06Z and continue
through the overnight. Periods of IFR ceilings are not out of
the question. West-southwest wind 5 knots or less. Moderate
confidence.
Monday...Sub-VFR ceilings may linger through the morning hours
for the I-95 terminals, KMIV, and KACY. Improvement to VFR is
expected at all terminals into the afternoon hours with
lingering ceilings lifting and scattering. West-southwest wind
around 5 knots. Moderate confidence.
Outlook...
Wednesday night through Sunday...VFR. No significant weather.
&&
.MARINE...
Small Craft Advisory conditions continue until early Wednesday
morning. There will also be showers/storms moving over the
waters and these could produce localized wind gusts over 40
knots. Winds and seas subside below advisory criteria by
daybreak Wednesday. Some lingering showers and thunderstorms
possible off the Southern New Jersey and Delaware coasts.
Outlook...
Wednesday night into Saturday...Sub-SCA conditions expected.
Rip Currents...
For Wednesday, winds go more west/southwesterly and lighten to
around 10 MPH or less. Seas decrease as well within the surf
zone to around 2 feet. There remains a 1 foot 9 second swell
from the ESE along with a frontal boundary just offshore. As a
result, we will have a MODERATE risk for rip currents on
Wednesday.
For Thursday, winds remain light around 10 MPH or less out of
the west in the morning, turning southwesterly in the afternoon.
Seas decrease further, to around 1 foot. The ESE swell will be
diminishing to a 1 ft 8 second swell and the frontal boundary
will be further offshore. As a result, we have a LOW risk for
rip currents for Thursday.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 2 AM EDT Wednesday for PAZ060-070-071-
101>106.
NJ...Flood Watch until 2 AM EDT Wednesday for NJZ009-010-012-013-
015>019.
DE...Flood Watch until 2 AM EDT Wednesday for DEZ001.
MD...None.
MARINE...Small Craft Advisory until 2 AM EDT Wednesday for ANZ450.
Small Craft Advisory until 4 AM EDT Wednesday for ANZ451>455.
&&
SYNOPSIS...Fitzsimmons/MJL
NEAR TERM...Gorse/MJL
SHORT TERM...Fitzsimmons/MJL
LONG TERM...Fitzsimmons/MJL
AVIATION...Cooper/MJL
MARINE...MJLHazardous weather outlook, Jul 1, 8:57 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 857 PM EDT Tue Jul 1 2025 MDZ012-015-030100- Kent MD-Queen Annes- 857 PM EDT Tue Jul 1 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MDZ019-020-030100- Talbot-Caroline- 857 PM EDT Tue Jul 1 2025 ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a MODERATE RISK for excessive rainfall this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 1, 8:31 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
831 PM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Marine Tstm Wind 1 NE East Long Branch 40.32N 73.97W
07/01/2025 M42 MPH ANZ450 NJ Mesonet
Monmouth Beach mesonet.
&&
HoeflichLocal storm report, Jul 1, 8:33 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
833 PM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM Tstm Wnd Dmg 3 W Douglass Twp 40.32N 75.74W
07/01/2025 Berks PA Public
Social media post shows several trees down
in Locust Grove in Amity. Time estimated
from radar.
&&
GorseLocal storm report, Jul 1, 8:37 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
837 PM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Marine Tstm Wind 2 ESE Forked River 39.83N 74.15W
07/01/2025 M41 MPH ANZ451 NJ Mesonet
Sandlewood Drive mesonet.
&&
HoeflichLocal storm report, Jul 1, 8:44 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
844 PM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM Flash Flood Oley Twp 40.39N 75.79W
07/01/2025 Berks PA 911 Call Center
Multiple water rescues due to homes being
inundated by flood water.
&&
NGLocal storm report, Jul 1, 8:46 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
846 PM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM Flash Flood Muhlenberg Twp 40.38N 75.93W
07/01/2025 Berks PA 911 Call Center
The road is washed out at the intersection
of Frush Valley Road and Mt Laurel Road.
&&
NGLocal storm report, Jul 1, 8:57 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
857 PM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM Tstm Wnd Dmg New Hanover Twp 40.30N 75.58W
07/01/2025 Montgomery PA 911 Call Center
Multiple reports of trees and wires down.
Time estimated from radar.
&&
NGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:42 PM EDT | Special Marine Warning | PHI | 93 min | |
| Jul 1, 9:08 PM EDT | Special Marine Warning | PHI | 97 min | |
| Jul 2, 2:51 AM EDT | Areal Flood Warning | PHI | Monmouth, Ocean | 4 hr |
Nearby
Areal Flood Warnings in New Jersey, 2025Every areal flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.